Alert archive / Missouri / Flash Flood Watches in 2017

Flash Flood Watch 2, NWS Kansas City, MO

May 18, 20177 counties in Kansas; 20 counties in Missouri

NWS Kansas City, MO issued this flash flood watch at May 18, 2017, 12:51 PM CDT for 7 counties in Kansas; 20 counties in Missouri. It took effect at May 19, 2017, 1:00 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
May 18, 2017, 12:51 PM CDT (17:51 UTC)
In effect from
May 19, 2017, 1:00 AM CDT
Expired
May 20, 2017, 1:52 AM CDT
In force
25 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 27 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 5.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2017-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2017-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WGUS63 KEAX 181751
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
1251 PM CDT Thu May 18 2017

...Multiple rounds of rainfall to result in flooding through
Saturday...

KSZ025-057-060-102>105-MOZ011>014-020>023-028>031-037>039-043>045-
053-054-191200-
/O.NEW.KEAX.FF.A.0002.170519T0600Z-170520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-
Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Saline-Cass-
Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
1251 PM CDT Thu May 18 2017

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

The National Weather Service in Kansas City/Pleasant Hill has
issued a

* Flash Flood Watch for portions of Kansas and Missouri, 
  including the following areas, in Kansas, Atchison KS, 
  Doniphan, Johnson KS, Leavenworth, Linn KS, Miami, and 
  Wyandotte. In Missouri, Andrew, Bates, Buchanan, Caldwell, 
  Carroll, Cass, Clay, Clinton, Daviess, De Kalb, Henry, Holt, 
  Jackson, Johnson MO, Lafayette, Livingston, Pettis, Platte, 
  Ray, and Saline. 

* From late tonight through Saturday morning

* Multiple rounds of thunderstorms will lead to periods of heavy
  rainfall, which could result in flash flooding from early 
  Friday morning through Saturday morning. Rainfall totals will 
  approach 2 to 3 inches, with locally higher amounts possible.

* Excessive rainfall may result in flooding of low-lying or poor
  drainage areas...creeks and streams...as well as urban areas. In
  addition to the flash flood hazard, rising river levels are 
  also possible, particularly Friday night into Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
096 
WGUS63 KEAX 190711
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
211 AM CDT Fri May 19 2017

KSZ025-057-060-102>105-MOZ011>014-020>023-028>031-037>039-043>045-
053-054-192230-
/O.CON.KEAX.FF.A.0002.000000T0000Z-170520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-
Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Saline-Cass-
Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
211 AM CDT Fri May 19 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Atchison KS, Doniphan, Johnson KS, 
  Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, 
  Andrew, Bates, Buchanan, Caldwell, Carroll, Cass, Clay, 
  Clinton, Daviess, De Kalb, Henry, Holt, Jackson, Johnson MO, 
  Lafayette, Livingston, Pettis, Platte, Ray, and Saline. 

* Multiple rounds of thunderstorms will lead to periods of heavy
  rainfall, which could result in flash flooding from today through
  early Saturday afternoon. Additional rainfall totals of 2 to 3 
  inches will be possible before rain tappers off Saturday 
  afternoon. 

* Excessive rainfall may result in flooding of low-lying or poor 
  drainage areas...creeks and streams...as well as urban areas. 
  In addition to the flash flood hazard, rising river levels are 
  also possible, particularly Friday night into Saturday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
531 
WGUS63 KEAX 190716 CCA
FFAEAX

Flood Watch...CORRECTED
National Weather Service Kansas City/Pleasant Hill MO
216 AM CDT Fri May 19 2017

KSZ025-057-060-102>105-MOZ011>014-020>023-028>031-037>039-043>045-
053-054-192230-
/O.COR.KEAX.FF.A.0002.000000T0000Z-170520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-
Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Saline-Cass-
Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
216 AM CDT Fri May 19 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Atchison KS, Doniphan, Johnson KS, 
  Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, 
  Andrew, Bates, Buchanan, Caldwell, Carroll, Cass, Clay, 
  Clinton, Daviess, De Kalb, Henry, Holt, Jackson, Johnson MO, 
  Lafayette, Livingston, Pettis, Platte, Ray, and Saline. 

* Multiple rounds of thunderstorms will lead to periods of heavy
  rainfall, which could result in flash flooding from today through
  Saturday morning. Additional rainfall totals of 2 to 3 inches will
  be possible before rain tappers off Saturday afternoon. 

* Excessive rainfall may result in flooding of low-lying or poor 
  drainage areas...creeks and streams...as well as urban areas. 
  In addition to the flash flood hazard, rising river levels are 
  also possible, particularly Friday night into Saturday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
943 
WGUS63 KEAX 192045
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
345 PM CDT Fri May 19 2017


KSZ025-057-060-102>105-MOZ011>014-020>023-028>031-037>039-043>045-
053-054-200445-
/O.CON.KEAX.FF.A.0002.000000T0000Z-170520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-
Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Saline-Cass-
Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
345 PM CDT Fri May 19 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Atchison KS, Doniphan, Johnson KS, 
  Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, 
  Andrew, Bates, Buchanan, Caldwell, Carroll, Cass, Clay, 
  Clinton, Daviess, De Kalb, Henry, Holt, Jackson, Johnson MO, 
  Lafayette, Livingston, Pettis, Platte, Ray, and Saline. 

* Multiple rounds of thunderstorms will lead to periods of heavy
  rainfall, which could result in flash flooding tonight through
  Saturday morning. 1 to 3 inches of rainfall has already fallen
  across the watch area and an additional 1 to 2 inches of rain will
  be possible before rain tappers off Saturday afternoon.

* Excessive rainfall may result in flooding of low-lying or poor
  drainage areas...creeks and streams...as well as urban areas. In
  addition to the flash flood hazard, rising river levels are also
  possible, particularly Friday night into Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
411 
WGUS63 KEAX 200423
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
1123 PM CDT Fri May 19 2017


KSZ025-057-060-102>105-MOZ011>014-020>023-028>031-037>039-043>045-
053-054-201200-
/O.CON.KEAX.FF.A.0002.000000T0000Z-170520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-
Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Saline-Cass-
Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
1123 PM CDT Fri May 19 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Atchison KS, Doniphan, Johnson KS, 
  Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, 
  Andrew, Bates, Buchanan, Caldwell, Carroll, Cass, Clay, 
  Clinton, Daviess, De Kalb, Henry, Holt, Jackson, Johnson MO, 
  Lafayette, Livingston, Pettis, Platte, Ray, and Saline. 

* Until 7 AM CDT Saturday

* Excessive rainfall may result in flooding of low-lying or poor 
  drainage areas...creeks and streams...as well as urban areas. 
  In addition to the flash flood hazard, rising river levels are 
  also possible, particularly Friday night into Saturday 
  morning. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
345 
WGUS63 KEAX 200652
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
152 AM CDT Sat May 20 2017

KSZ025-057-060-102>105-MOZ011>014-020>023-028>031-037>039-043>045-
053-054-200800-
/O.CAN.KEAX.FF.A.0002.000000T0000Z-170520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Holt-Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-
Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Saline-Cass-
Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, Maysville, Stewartsville, Osborn, Union Star,
Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, 
Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, 
Breckenridge, Chillicothe, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, 
Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, 
Adrian, Rich Hill, Clinton, and Windsor
152 AM CDT Sat May 20 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Kansas and Missouri has
been cancelled. The threat for flash flooding has now passed, 
therefore, the flash flood watch has been cancelled. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 18, 12:29 PM CDT, 22 minutes earlier.

Area forecast discussion, May 18, 12:29 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1229 PM CDT Thu May 18 2017

.Discussion...
Issued at 330 AM CDT THU MAY 18 2017

Main concern in the near term will be strong/severe storm chances
this evening and tonight as another shortwave trough digs through
the main longwave trough over the western CONUS, edging deepening
surface low pressure out into the High Plains and providing both
the shear and upper-level support for deep convective initiation
along the eastward-bulging dryline late this afternoon. The main
fly in the ointment and ingredient to watch this morning will be
the northward progression of stratus currently surging northward
across northeast TX and far southeastern OK, which could impact
surface-based instability this afternoon both upstream of our CWA
where convection is expected to develop, and in our area where
instability will impact the longevity and strength of convection
as it moves through eastern KS and into the forecast area. Current
thoughts are that the NAM is a bit too aggressive with the
stratus coverage and progression, and while stratus may make it
into southeast KS by midday, sufficient instability should build
both across our southern forecast area and along/ahead of the
dryline in western KS... will just need to monitor this as it
could impact severe potential for the remainder of the day if
cloud cover is more significant than anticipated.

A warm front/moisture surge currently evident on IR satellite
imagery will also push northward this morning, settling somewhere
between I-70 and Hwy 36 this afternoon, and serving as a "track"
on which storms may travel and develop this evening. Midlevel
lapse rates should sharpen and shear values will increase as the
shortwave trough approaches, making the environment favorable of
upscale growth and QLCS organization as the updrafts begin to
interact and merge later in the evening. In addition, curvature
of the 0-1 km hodograph plus the orientation of the 0-3 km bulk
shear vector normal to the likely northeastward movement of the
developing complex of storms will be maximized near and just north
of the surface warm front, making this a target area for possible
severe weather as storms arrive late this evening. Wind, hail in
stronger and rotating updrafts, and brief tornadoes are all a
possibility, but all depend on how robust storm updrafts remain
as they head our direction this evening.

Another round of storms will develop along the dryline again
Friday afternoon and will again lift northeastward, but morning
cloud cover may be a bit more extensive and could limit
instability for the afternoon and evening. The upper trough will
also be ejecting northward during the evening and overnight hours,
progressively pulling upper-level support away from the eastward-
developing convection, possibly also reducing severe potential.
However, despite these caveats deep layer shear values remain
strong and a severe threat cannot be ruled out across much of the
forecast area. Heavy rain is also possible especially if storms
become a bit more disorganized, and as both PWATs increase to
around 1.5 inches and warm cloud depth increases as warmer
temperatures aloft surge north ahead of the northward pulling
upper low. If significant rain occurs with the complex coming in
this evening and the forecast holds for Friday night, flash
flooding may become a concern.

Quieter conditions are expected behind the Friday system, with
most rain moving out by late morning or midday Saturday. A few
more lobes of energy attempt to swing southward through the main
upper trough as it passes across the central CONUS late in the
weekend or early next week, but overall precipitation chances and
definitely the strength of any convection that develops looks much
lower as the upper pattern transitions more to northwest flow.

&&

.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1225 PM CDT THU MAY 18 2017

VFR to MVFR cloud cover will steadily build over the terminals
through the afternoon and evening. While afternoon convection is
possible along a warm front across western Missouri, widespread
storms should hold off until just after sunset. This will come in
two rounds, with the second round persisting through the duration
of the overnight. Low level wind shear is also possible as 2kft
winds approach 35 to 40 kts overnight, though increased surface
winds should at least partially mitigate this potential. Storms
will then exit the terminals Friday morning before the next round
of activity develops by Friday afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Laflin
Aviation...Welsh
Hazardous weather outlook, May 18, 4:30 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
430 AM CDT Thu May 18 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-190930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
430 AM CDT Thu May 18 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms will become increasingly likely this evening into the
 early overnight hours across the outlook area. These storms may be
 strong to severe, and may be capable of producing strong straight-
 line winds, hail, and a few brief tornadoes.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Another round of thunderstorms is possible Friday evening through
 early Saturday morning. A few storms could become strong to severe.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 11:15 AM CDTRiver Flood WarningEAXDoniphan7 days
May 18, 6:58 PM CDTSpecial Weather StatementEAXMiami47 min
May 18, 11:15 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray8 days
May 18, 11:15 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline8 days
May 18, 11:15 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline13 days

Nearby

Flash Flood Watches in Missouri, 2017Flash Flood Watches in Kansas, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.